Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 440, NWS Jackson, MS

July 27, 2012Leake County, Scott County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 27, 2012, 4:39 PM CDT for Leake County, Scott County, Mississippi. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2012, 4:39 PM CDT (21:39 UTC)
Expired
Jul 27, 2012, 5:15 PM CDT
In force
36 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Leake County, MS, Scott County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 61 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 4:44 PM CDTTSTM WND DMG2 Sw Tuscola, MSA COUPLE TREES WERE DOWN ALONG HWY 500 BETWEEN TUSCOLA AND LENA AS WELL AS ATKINS RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2214 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2214 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
531 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

469 
WUUS54 KJAN 272139
SVRJAN
MSC079-123-272215-
/O.NEW.KJAN.SV.W.0440.120727T2139Z-120727T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
439 PM CDT FRI JUL 27 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LEAKE COUNTY IN CENTRAL MISSISSIPPI...
  NORTHEASTERN SCOTT COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF HARPERVILLE...

* UNTIL 515 PM CDT

* AT 439 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  TUSCOLA MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HARPERVILLE BY 450 PM CDT...
  STEELE AND MADDEN BY 500 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3240 8934 3255 8968 3272 8962 3268 8933
      3267 8932 3246 8932
TIME...MOT...LOC 2139Z 287DEG 24KT 3261 8954

$$

MRM
1 follow-up statement
181 
WWUS54 KJAN 272153
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
453 PM CDT FRI JUL 27 2012

MSC079-123-272215-
/O.CON.KJAN.SV.W.0440.000000T0000Z-120727T2215Z/
SCOTT MS-LEAKE MS-
453 PM CDT FRI JUL 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHERN LEAKE AND NORTH CENTRAL SCOTT COUNTIES...

AT 453 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED NEAR TUSCOLA MOVING EAST AT 15
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STANDING PINE AND WALNUT GROVE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3251 8941 3258 8967 3272 8962 3267 8940
TIME...MOT...LOC 2153Z 281DEG 13KT 3260 8949

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:32 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jul 27, 3:32 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
332 PM CDT FRI JUL 27 2012

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...MORNING MCS THAT WAS
DIVING SOUTH ACROSS NORTHERN LOUISIANA HAS DECAYED BUT ANY OUTFLOW
BOUNDARIES ASSOCIATED WITH IT HAVE BEEN HELPFUL IN INITIATING
AFTERNOON CONVECTION ACROSS PORTIONS OF THE ARKLAMISS. IN
ADDITION...A SHORTWAVE TROUGH IS MOVING THROUGH THE REGION AT THE
BASE OF A LARGER TROUGH LOCATED OVER THE OHIO VALLEY REGION. ALL OF
THESE FEATURES ARE INTERACTING WITH A WARM...MOIST...AND UNSTABLE
AIRMASS OVER THE REGION. LOCAL RADARS SHOW SHOWERS AND THUNDERSTORMS
DEVELOPING THIS AFTERNOON GENERALLY AROUND THE I-20 CORRIDOR...BUT
MOSTLY ALONG I-55 AND EAST. IT IS IN THIS AREA THAT CURRENT ANALYSIS
SHOWS THE BEST CAPE OF AROUND 2800-3000J/KG...AND TEMPERATURES HAVE
BEEN ABLE TO RISE JUST A BIT MORE AND WAS NOT INFLUENCED BY MORNING
CONVECTIVE DEBRIS. SOME OF THESE STORMS HAVE BEEN GETTING ON THE
STRONG SIDE WITH GUSTY WINDS BEING THE PRIMARY CONCERN THOUGH WITH A
PW VALUE OF AROUND 2 INCHES PER 12Z KJAN SOUNDING AND BLENDED TPW
SATELLITE IMAGERY HEAVY DOWNPOURS ALSO POSSIBLE.

EXPECT THIS ACTIVITY TO DIMINISH LATER THIS EVENING...RESULTING IN A
RATHER QUIET NIGHT FOR THE ARKLAMISS. TEMPERATURES THIS EVENING ARE
A LITTLE TOUGH GIVEN THAT WITHOUT ANY SIGNIFICANT COOLDOWN...THEY
SHOULD BE FAIRLY WARM AGAIN TONIGHT. HOWEVER...TEMPERATURES SO FAR
THIS AFTERNOON HAVE NOT BEEN QUITE AS WARM GIVEN CLOUDS AND MORE
RAIN. HAVE OPTED TO REMAIN CLOSE TO THE LOWER 70S THAT MAV PROVIDED.

FOR SATURDAY...THE UPPER RIDGE TO THE WEST WILL BEGIN TO BUILD BACK
OVER THE AREA AND MOSTLY AFFECT LOCATIONS TO THE WEST OF THE
MISSISSIPPI RIVER THE MOST THROUGH THE EARLY WEEKEND. THIS WILL
ALLOW TEMPERATURES TO BUILD AGAIN AND IF ANY DRIER AIR CAN MAKE IT
IN THIS REGION...TEMPERATURES COULD GET SLIGHTLY WARMER THAN
FORECAST. HOWEVER...MODELS SUGGEST THAT THE HIGHER DEWPOINTS SHOULD
LAST THROUGH SATURDAY. THIS WILL ALLOW HEAT INDICES TO ONCE AGAIN
REACH INTO THE 100-105 RANGE. RAIN CHANCES WILL BE LOW FOR MOST OF
THE ARKLAMISS SATURDAY WITH THE BEST CHANCE BEING MOSTLY IN THE
SOUTH...SOUTH OF I-20 WHERE THE LAGGING BOUNDARY WILL HAVE PUSHED INTO.

THROUGH SUNDAY NIGHT...MODELS SUGGEST THAT SOME DRIER AIR SHOULD
MAKE IT INTO AT LEAST THE NORTHERN SECTIONS OF THE ARKLAMISS BY
SUNDAY AND THIS COULD PERHAPS ALLOW FOR SLIGHTLY LOWER LOW TEMPS IN
THE NORTH SATURDAY NIGHT. BY SUNDAY THE UPPER RIDGE WILL BE FURTHER
TO THE EAST AND THIS SHOULD KEEP RAIN CHANCES AT BAY FOR SUNDAY.
HOWEVER IT WILL ALSO ALLOW TEMPERATURES TO GET INTO THE MID TO UPPER
90S...BUT WITH SOME LOWER DEWPOINTS...HEAT INDICES WONT BE AS HIGH
AS THEY HAVE BEEN.

FOLLOWED THE MAV GUIDANCE FAIRLY CLOSELY WITH SOME ADJUSTMENTS MADE
TO MOSTLY OVERNIGHT LOWS. THE LONG TERM REMAINS LARGELY UNCHANGED
AND THE PREVIOUS DISCUSSION WILL BE ATTACHED. /28/

.LONG TERM...MONDAY THROUGH FRIDAY...DRIER AIR WILL FILTER IN BEHIND THE
BNDRY THAT PUSHES THROUGH ON SAT...ALLOWING FOR LESS CLOUDS AND
WARMER TEMPERATURES MON AS H5 RIDGE AXIS EXTENDS INTO LOWER MS VLY.
PWATS WILL FALL TO NEAR 1" SUNDAY UNDER NLY FLOW BUT SLOWLY RECOVER
INTO MON FROM WLY MOISTURE RETURN FROM THE PLAINS. THERE IS LITTLE
SFC DEWPOINT DECREASE WITH THIS BNDRY AND LOW TEMPS (L/M70S) LOOK TO
PERSIST THROUGH PERIOD. SUN/MON LOOK TO HAVE THE HIGHEST
TEMPS...REACHING INTO THE UPPER 90S. HEAT INDICES SHOULD REMAIN IN
CHECK SUN/MON GIVEN GOOD MIXING.

FROM TUES-FRI...MEAN H5-H3 RIDGE CENTER WILL RETROGRADE WEST AS
NUMEROUS S/WV TROUGHS RIDE OVER TOP AND DOWN THE BACKSIDE ACROSS THE
MID AND LOWER MS VLYS WITH L/WV TROUGHING ACROSS NE CONUS.
CONFIDENCE IN TIMING OF INDIVIDUAL WAVES AT THIS POINT IS LOW BUT
POTENTIAL FOR UPSTREAM TSTORM/MCS COMPLEX IS POSSIBLE DURING THIS
TIME FRAME. SOME NWP RUN-TO-RUN CONSISTENCY HINTS AT COMPLEX NORTH
OF REGION TUES/TUES NGT WITH SOME PSBL EXTENSION SWD INTO THE
ARKLAMISS BY WED AS A MORE POTENT WAVE IN PROXIMITY TO A BNDRY
PUSHES SWD. BOTH OP GFS AND EC SHOW THIS BNDRY PUSHING INTO
ARKLAMISS THURS/FRI... INCREASING RAIN/TSTORM CHANCES.

FOR FORECAST ELEMENTS...MEXMOS MAX/MIN TEMPS WERE GENERALLY ACCEPTED
WITH UPWARD TWEAKS ON MIN TEMPS. HIGH TEMPS WILL BE INTERESTING
TUE-FRI DEPENDING ON TIMING OF RAIN/CONVECTIVE DEBRIS POSSIBILITIES.
POPS CAME IN HIGHER FOR TUES/WED AND FOLLOWED SUIT WITH NEAR MEXMOS
ACCEPTANCE THEREAFTER GIVEN GOOD EC/GFS EXTENDED MOS OUTPUT
AGREEMENT. /ALLEN/

&&

.AVIATION...SCT SHWRS/TSTMS WILL CONTINUE TO DEVELOP OVER THE AREA
THRU THIS EVNG WITH THE BEST CHANCE EAST OF I-55. LCL MVFR CIGS/IFR
VSBYS WILL OCCUR IN STRONGER STORMS. TSTMS WILL DECREASE EARLY THIS
EVNG AND WILL GENERALLY END BY 22Z. VFR CONDITIONS WILL PREVAIL
TONIGHT AND SATURDAY BUT MVFR VSBYS WILL BE POSSIBLE AROUND SUNRISE
ESPECIALLY IN THE SOUTH AND WHERE RAINFALL OCCURS THIS EVNG. ISOLTD
TO SCT TSTMS WILL BE LIMITED TO THE SOUTH SAT. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       72  96  72  96 /  33  13   7   5
MERIDIAN      73  95  71  97 /  27  18   6   7
VICKSBURG     71  96  70  96 /  21   7   6   4
HATTIESBURG   74  95  74  97 /  36  36   8  14
NATCHEZ       73  94  71  95 /  31  25   7   7
GREENVILLE    72  96  69  95 /  13   3   6   3
GREENWOOD     72  95  68  96 /  17   5   7   3

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

28/ALLEN/22
Hazardous weather outlook, Jul 27, 1:37 PM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
137 PM CDT FRI JUL 27 2012

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>029-034>036-040>042-
281845-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-
137 PM CDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

A FEW STRONG THUNDERSTORMS WITH SMALL HAIL AND WIND GUSTS TO 40 MPH
WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

LAZ023>026-MSZ030>033-037>039-043>066-072>074-281845-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
137 PM CDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

A FEW STRONG TO SEVERE STORMS CAPABLE OF PENNY SIZE HAIL AND WIND
GUSTS TO 60 MPH WILL BE POSSIBLE THROUGH EARLY EVENING. THE STRONGEST
STORMS ARE EXPECTED TO OCCUR EAST OF THE NATCHEZ TRACE.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

22

In the hours before

Special weather statement, Jul 27, 3:24 PM CDT, 1 hour 15 minutes before
MSZ047-053-272110-
WARREN MS-CLAIBORNE MS-
324 PM CDT FRI JUL 27 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
324 PM CDT FRI JUL 27 2012

...STRONG THUNDERSTORMS OVER SOUTHERN WARREN COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER YOKENA AT 324 PM CDT...MOVING
EAST AT 15 MPH.

PEOPLE IN NORTH CENTRAL CLAIBORNE AND SOUTH CENTRAL WARREN COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3226 9078 3201 9083 3207 9101 3226 9097
TIME...MOT...LOC 2024Z 278DEG 12KT 3215 9095

MRM
Special weather statement, Jul 27, 3:45 PM CDT, 54 minutes before
MSZ047-048-053-054-272145-
WARREN MS-HINDS MS-COPIAH MS-CLAIBORNE MS-
345 PM CDT FRI JUL 27 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CDT FRI JUL 27 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES WEST OF BOVINA
TO 6 MILES SOUTHWEST OF ROCKY SPRINGS AT 345 PM CDT...MOVING EAST AT
20 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN CLAIBORNE...NORTHWESTERN COPIAH...WESTERN
HINDS AND SOUTHEASTERN WARREN COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.

LAT...LON 3229 9094 3237 9087 3237 9089 3234 9091
      3245 9087 3245 9045 3184 9071 3199 9106
TIME...MOT...LOC 2045Z 289DEG 16KT 3234 9079 3204 9090

MRM
Special weather statement, Jul 27, 3:55 PM CDT, 44 minutes before
MSZ046-052-272125-
LAUDERDALE MS-KEMPER MS-
355 PM CDT FRI JUL 27 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
355 PM CDT FRI JUL 27 2012

...STRONG THUNDERSTORMS OVER SOUTHEAST KEMPER COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED OVER TAMOLA AT 355 PM CDT...MOVING EAST AT 15 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN KEMPER AND NORTHEASTERN LAUDERDALE COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3253 8839 3251 8840 3253 8861 3272 8859
      3272 8837
TIME...MOT...LOC 2055Z 273DEG 12KT 3261 8846

MRM
Special weather statement, Jul 27, 4:13 PM CDT, 26 minutes before
MSZ049-055-272215-
SIMPSON MS-RANKIN MS-
413 PM CDT FRI JUL 27 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
413 PM CDT FRI JUL 27 2012

...STRONG THUNDERSTORMS OVER NORTHWEST SIMPSON COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED 3 MILES NORTHWEST OF HARRISVILLE AT 413 PM CDT...MOVING EAST
AT 20 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN RANKIN AND SIMPSON COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

LAT...LON 3191 9017 3194 9018 3210 9017 3220 8976
      3183 8979
TIME...MOT...LOC 2113Z 272DEG 19KT 3200 9008

MRM
Special weather statement, Jul 27, 4:30 PM CDT, 9 minutes before
MSZ048-054-272200-
HINDS MS-COPIAH MS-
430 PM CDT FRI JUL 27 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
430 PM CDT FRI JUL 27 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES SOUTHWEST OF
BROWNSVILLE TO 7 MILES SOUTHWEST OF DRY GROVE AT 430 PM CDT...MOVING
EAST AT 20 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTH CENTRAL COPIAH AND CENTRAL HINDS COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3199 9064 3251 9055 3250 9045 3249 9044
      3249 9029 3244 9028 3197 9034
TIME...MOT...LOC 2130Z 270DEG 19KT 3242 9045 3208 9051

MRM
Special weather statement, Jul 27, 4:34 PM CDT, 5 minutes before
MSZ044-050-272220-
SCOTT MS-LEAKE MS-
434 PM CDT FRI JUL 27 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
434 PM CDT FRI JUL 27 2012

...STRONG THUNDERSTORMS IN SOUTHWEST LEAKE COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 7 MILES WEST OF TUSCOLA AT 434 PM
CDT...MOVING EAST AT 10 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN LEAKE AND NORTH CENTRAL SCOTT COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3274 8947 3251 8955 3258 8972 3275 8966
TIME...MOT...LOC 2134Z 285DEG 10KT 3264 8964

MRM

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 1:20 PM CDTSpecial Weather StatementJANScott60 min
Jul 27, 2:19 PM CDTSpecial Weather StatementJANClarke61 min
Jul 27, 3:18 PM CDTSpecial Weather StatementJANRankin32 min
Jul 27, 3:24 PM CDTSpecial Weather StatementJANClaiborne46 min
Jul 27, 3:45 PM CDTSpecial Weather StatementJANClaiborne, Warren60 min
Jul 27, 3:55 PM CDTSpecial Weather StatementJANKemper30 min
Jul 27, 4:13 PM CDTSpecial Weather StatementJANSimpson62 min
Jul 27, 4:30 PM CDTSpecial Weather StatementJANHinds30 min
Jul 27, 4:34 PM CDTSpecial Weather StatementJANLeake46 min
Jul 27, 4:49 PM CDTSpecial Weather StatementJANMadison31 min
Jul 27, 4:53 PM CDTSpecial Weather StatementJANNoxubee42 min
Jul 27, 4:54 PM CDTSpecial Weather StatementJANNoxubee41 min
Jul 27, 5:04 PM CDTSpecial Weather StatementJANHinds61 min
Jul 27, 5:12 PM CDTSpecial Weather StatementJANWinston58 min
Jul 27, 5:18 PM CDTSpecial Weather StatementJANScott62 min
Jul 27, 5:36 PM CDTSpecial Weather StatementJANNeshoba44 min
Jul 27, 6:03 PM CDTSpecial Weather StatementJANWinston47 min
Jul 27, 6:07 PM CDTSevere Thunderstorm WarningJANWinston38 min
Jul 27, 6:16 PM CDTFlash Flood WarningJANKemper, Neshoba, Noxubee, Winston119 min
Jul 27, 6:55 PM CDTSpecial Weather StatementJANClay45 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.